Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Brownsville, TX

December 26, 20078 counties in Texas

NWS Brownsville, TX issued this red flag warning at Dec 26, 2007, 5:12 AM CST for 8 counties in Texas. It took effect at Dec 26, 2007, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 26, 2007, 5:12 AM CST (11:12 UTC)
In effect from
Dec 26, 2007, 11:00 AM CST
Expired
Dec 26, 2007, 6:00 PM CST
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 11.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 261112
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
512 AM CST WED DEC 26 2007

...A COLD FRONT WILL SPREAD STRONGER NORTHWEST TO NORTH WINDS AND
LOWER RELATIVE HUMIDITIES WEST TO EAST ACROSS ALL OF DEEP SOUTH 
TEXAS...

.A COLD FRONT MOVE WEST TO EAST ACROSS DEEP SOUTH TEXAS FROM MID
MORNING THROUGH EARLY AFTERNOON USHERING STRONGER NORTHWEST WINDS
AND LOWER RELATIVE HUMIDITIES. WINDS SHOULD QUICKLY INCREASE IN
WAKE OF THE FRONT WITH HUMIDITIES LEVELS EXPECTED TO GRADUALLY
DECREASING THROUGH THE AFTERNOON. DRY CONDITIONS ACROSS DEEP SOUTH
TEXAS AND THE RIO GRANDE VALLEY COUPLED WITH THE STRONG WINDS AND
DRY AIR WILL RESULT IN A HIGH FIRE DANGER THREAT TODAY. 

TXZ248>257-270000-
/O.NEW.KBRO.FW.W.0005.071226T1700Z-071227T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
512 AM CST WED DEC 26 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A COLD FRONT IS FORECAST TO MOVE THROUGH DEEP SOUTH TEXAS LATE 
THIS MORNING AND EARLY THIS AFTERNOON. THE SURFACE WINDS IN THE
WAKE OF THIS FRONT WILL SHIFT AROUND TO THE NORTHWEST AND WILL
INCREASE INTO THE 15 TO 25 MPH RANGE WITH RELATIVE HUMIDITIES
LOWERING INTO THE 15 TO 35 PERCENT RANGE THIS AFTERNOON. THE
NORTHERLY WINDS WILL THEN DIMINISH LATER TONIGHT WHICH WILL REDUCE
THE THREAT OF FIRE GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Dec 26, 3:28 AM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Dec 26, 3:28 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
328 AM CST WED DEC 26 2007

.DISCUSSION...MAIN CHALLENGE THIS FORECAST CYCLE IS TIMING AND WEATHER
ASSOCIATED WITH AT LEAST 3 OR 4 COLD FRONTS FROM TODAY THROUGH
NEW YEARS DAY. OVERALL NORTH AMERICAN UPPER FLOW PATTERN CONTINUES
TO BE VERY PROGRESSIVE WITH A VERY FAST GENERAL ZONE FLOW. SHORTWAVES
WITHIN THIS FLOW ARE CROSSING THE CONUS APPROXIMATELY EVERY 72 TO
84 HOURS WHICH BRINGS A COLD FRONT THROUGH DEEP SOUTH TEXAS ABOUT
EVERY 48 HOURS. WITH THE GENERAL WEST TO EAST FLOW OF THESE FRONTS
AND UPPER TROUGHS...COLD AIR TRAPPED OVER THE CENTRAL AND NORTHERN
PLAINS WILL HAVE A HARD TIME REACHING THIS FAR SOUTH.
HOWEVER...VERY DRY AIR ASSOCIATED WITH THE ENSUING AIRMASS WILL
ALLOW FOR COOL TO COLD NIGHTS BUT MILD DAYS WITHIN 24 HOURS OF A
FRONTAL PASSAGE. A QUICK RETURN FLOW WILL MAKE THE DRY AIR SHORT
LIVED UNTIL THE NEXT FRONTAL PASSAGE. THE STRONGEST FRONT OF THE
SERIES IS STILL ON TRACK FOR NEW YEARS DAYS.

TODAY/S FRONT IS ON SCHEDULE TO TRACK ACROSS DEEP SOUTH TEXAS
AND THE RIO GRANDE VALLEY A FEW HOURS EITHER SIDE OF NOON. THE
FRONT CURRENTLY IS APPROACHING THE WESTERN HILL COUNTRY WITH
DEWPOINTS IN THE UPPER 20S. SOUTH WINDS IN ADVANCE OF THE FRONT
HAS ALLOW FOR DEWPOINTS TO SURGE INTO THE 50S AND 60S. SOME
SHOWERS ASSOCIATED WITH THE BRISK LOW LEVEL JET...ARE SHOWING UP
ON RADAR OVER THE COASTAL COUNTIES. THE QUICK MOVEMENT OF THE
SHOWERS AND THE EASTWARD PROGRESS OF THE UPPER TROUGH SHOULD PUSH
MUCH OF THE SHOWERS INTO THE GULF BY SUNRISE...BUT WILL MAINTAIN
THE LOW POPS THROUGH MID MORNING FOR THE FAR EASTERN AREAS. BREEZY
TO WINDY CONDITIONS HAVE DEVELOPED OVERNIGHT WITH THE STRENGTHENING
OF THE LOW LEVEL JET. BREEZY CONDITIONS ALONG THE COAST ARE
EXPECTED TO PERSIST THIS MORNING BEFORE BRIEFLY TAPERING OFF
BEFORE THE FRONT PASSES. BREEZY NORTH WINDS ARE EXPECTED BEHIND
THE FRONT. TEMPERATURES HAVE BEEN RISING OVERNIGHT DUE TO THE LOW
LEVEL JET AND WITH THE LOW CLOUD DECK TO PUSH EAST THIS MORNING
TEMPERATURES SHOULD CLIMB ABOVE GUIDANCE VALUES. DRY AIR SHOULD
FILTER INTO THE REGION WITH THE PREFRONTAL TROUGH MID MORNING WITH
NORTHERN WINDS MOVING OFF THE COAST BETWEEN NOON AND 2 PM.
LOWERING HUMIDITIES AND GUSTY WINDS WILL ALLOW FOR BORDER LINE RED
FLAG WARNING CRITERIA. CONCERNS WITH DRY GRASS AND LITTLE TO NO
RAIN OVER THE LAST SEVERAL WEEKS AND LOCAL SUGAR BURNS AND
FIREWORKS WILL PROMPT A RED FLAG WARNING FROM LATE MORNING THROUGH
THE AFTERNOON. LOW DEWPOINTS AND LOWERING WINDS TONIGHT WILL ALLOW
FOR TEMPS TO DROP AND WILL LIKELY GO A FEW DEGREES UNDER GUIDANCE
AS HAS BEEN THE CASE THE LAST SEVERAL FRONTS.

RETURN FLOW STARTS UP AGAIN THURSDAY ALONG WITH AN INCREASE IN
CIRRUS CLOUDS AS THE SUBTROPICAL JET ADVANCES NORTHWARD. NEXT
FRONT POISED FOR FRIDAY MORNING WITH SIMILAR CONDITIONS AS TODAY/S
FRONT. THE ONLY DIFFERENCE WITH THIS FRONT WOULD BE THE
PERSISTENCE OF HIGH CLOUDS WHICH MAY MAKE THE HIGH TEMPERATURE
FORECAST TRICKY. A LOWERING AND THICKENING OF THE CLOUDS WOULD BE
IN ORDER SATURDAY WITH THE EAST TO SOUTHEAST WINDS RETURNING IN
ADVANCE OF THE NEXT UPSTREAM UPPER TROUGH. THE FRONT ON SUNDAY
LOOKS THE WEAKEST OF THE WEEKLY SERIES WITH THE STRONG FRONT
ADVANCING SOUTH ON NEW YEARS DAY. BOTH MED RANGE MODELS...GFS AND
ECMWF...CONTINUE TO SUGGEST A 1040MB+ SURFACE HIGH TO MOVE INTO
TEXAS WHICH SHOULD USHER IN SOME MUCH COOLER AIR. CONFIDENCE
REMAINS IN THE MEDIUM RANGE AT THIS TIME WITH MODEL IN FAIR
AGREEMENT THIS FAR OUT.

&&

.AVIATION...MVFR CLOUD DECK CURRENTLY MOVING THROUGH WITH WEAK
IMPULSE WILL CLEAR THE LAND PORTIONS OF DEEP SOUTH TEXAS IN THE NEXT
COUPLE HOURS. THE IMPULSE IS ALREADY EAST OF MFE...WHICH IS NOW
SHOWING CLEAR SKIES. MOSTLY CLEAR SKIES WILL REMAIN FOR THE REST OF
THE OVERNIGHT INTO THE EARLY MORNING HOURS. WINDS WILL REMAIN AROUND
10KTS...BUT SHEAR TROUBLES EXIST AS WINDS ARE 30KTS AT 1KFT AND
40KTS AT 3KFT. A COLD FRONT IS EXPECTED TO SWEEP THROUGH BY NOON
TODAY...SWITCHING WINDS TO THE NORTHWEST AND INCREASING TO AROUND
20KTS AT THE SFC.

&&

.MARINE...AT 1AM BUOY020 REPORTED SOUTHEAST WINDS AT 23G29KTS AND
SEAS 6 FEET. PRESSURE GRADIENT CONTINUES TO TIGHTEN DUE TO
APPROACHING COLD FRONT. SMALL CRAFT ADVISORIES CONTINUE FOR THE
OUTER WATERS ZONES WITH SCEC NEEDED FOR NEARSHORE WATERS. WINDS WILL
NOT REACH SCEC FOR THE LAGUNA. THE WINDS WILL BRIEFLY DECREASE JUST
BEFORE THE FRONT ARRIVES. THE COLD FRONT WILL REACH THE REGION NO
LATER THAN NOON LOCAL TIME...WITH WINDS SHIFTING TO THE NORTHWEST
AND INCREASING TO 20 TO 25 KNOTS AGAIN. SCA WILL BE NEEDED FOR ALL
THE COASTAL WATERS ZONES...INCLUDING THE LAGUNA. SEAS WILL
RESPOND...INCREASING TO AROUND 7 FEET AT THE BUOY AND 5 FEET NEAR
SHORE. HIGH PRESSURE WILL QUICKLY MOVE IN BEHIND THE FRONT...LETTING
WINDS QUICKLY DECREASE AND HALTING THE INCREASE OF SEAS. WINDS WILL
TURN TO THE NORTHEAST BY NOON TOMORROW...AND CONTINUE TURNING TO THE
SOUTHEAST BY TOMORROW EVENING. SOUTHEAST FLOW WILL AGAIN INCREASE
THURSDAY NIGHT IN RESPONSE TO THE NEXT IN A SERIES OF COLD FRONTS
MOVING THROUGH THE REGION. THE NEXT FRONT WILL SWEEP THROUGH FRIDAY
MORNING...WITH ANOTHER ROUND OF GUSTY NORTHWEST WINDS AND INCREASED
SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  74  50  74  58 /  10   0   0  10
BROWNSVILLE          77  48  73  60 /  10   0   0  10
HARLINGEN            76  45  74  59 /  10   0   0  10
MCALLEN              75  45  74  54 /   0   0   0  10
RIO GRANDE CITY      71  42  71  49 /   0   0   0   0
SOUTH PADRE ISLAND   72  55  72  59 /  10   0   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY FOR WINDS FROM NOON TODAY TO 6 PM CST THIS
     AFTERNOON FOR GMZ130-132-135-150-155.

     SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM CST THIS AFTERNOON FOR
     GMZ170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

59/64
Hazardous weather outlook, Dec 25, 9:42 PM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
942 PM CST TUE DEC 25 2007

TXZ248>257-270345-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
942 PM CST TUE DEC 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

SMALL CRAFT ADVISORY FOR WINDS ACROSS THE OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SMALL CRAFT ADVISORY FOR WINDS WEDNESDAY AS A COLD FRONT MOVES THROUGH.

SMALL CRAFT ADVISORY POSSIBLE THURSDAY NIGHT AND FRIDAY WITH ANOTHER
COLD FRONT.

SMALL CRAFT ADVISORY POSSIBLE WITH A THIRD FRONT NEXT MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 10:20 AM CSTMarine Weather StatementBRO5 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.